Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 18, 2018, 8:15 AM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 9 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2018, 8:15 AM MST (15:15 UTC)
- Expired
- Nov 18, 2018, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 8:20 AM MST | NON-TSTM WND GST 60 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 48 MPH. |
| Nov 18, 8:40 AM MST | NON-TSTM WND GST 62 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 49 MPH. |
| Nov 18, 8:55 AM MST | NON-TSTM WND GST 67 | 9 S Wheatland, WY | THI IS WYDOT SITE BORDEAUX. SUSTAINED WIND 49 |
| Nov 18, 9:25 AM MST | NON-TSTM WND GST 62 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 51 MPH. |
| Nov 18, 10:15 AM MST | NON-TSTM WND GST 67 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 45 MPH. |
| Nov 18, 11:45 AM MST | HIGH SUST WINDS 40 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. |
| Nov 18, 11:45 AM MST | HIGH SUST WINDS 45 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. |
| Nov 18, 12:55 PM MST | NON-TSTM WND GST 57 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORGEAUX. SUSTAINED WINDN 49 MPH. |
| Nov 18, 1:30 PM MST | HIGH SUST WINDS 45 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE ON INTERSTATE 25 AT MILE MARKER 71. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 57 MPH. |
| Nov 18, 1:30 PM MST | NON-TSTM WND GST 57 | 11 Sse Harris Park, WY | CWOP SITE EW8763. SUSTAINED WINDS 38 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WWUS75 KCYS 181515 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 815 AM MST Sun Nov 18 2018 ...STRONG WINDS ALONG INTERSTATE 25 NEAR BORDEAUX THROUGH THE AFTERNOON... WYZ106-190000- /O.NEW.KCYS.HW.W.0043.181118T1515Z-181119T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 815 AM MST Sun Nov 18 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 5 PM MST this afternoon. * TIMING...Through 5 PM today * WINDS...West at 35 to 45 mph sustained with gusts to 65 mph. * VISIBILITY...Reduced to under a half mile at times in blowing snow, especially this morning. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel for light weight and high profile vehicles, including camping trailers. This warning includes Bordeaux along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
650 WWUS75 KCYS 182053 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 153 PM MST Sun Nov 18 2018 ...STRONG WINDS ALONG INTERSTATE 25 NEAR BORDEAUX THROUGH THE AFTERNOON... WYZ106-190000- /O.CON.KCYS.HW.W.0043.000000T0000Z-181119T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 153 PM MST Sun Nov 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through 5 PM today * WINDS...West at 35 to 45 mph sustained with gusts to 65 mph. * VISIBILITY...Reduced to under a half mile at times in blowing snow. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel for light weight and high profile vehicles, including camping trailers. This warning includes Bordeaux along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
933 WWUS75 KCYS 190001 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 501 PM MST Sun Nov 18 2018 WYZ106-190115- /O.EXP.KCYS.HW.W.0043.000000T0000Z-181119T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 501 PM MST Sun Nov 18 2018 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds have diminished below warning criteria. However, gusts in excess of 45 MPH will continue to result in hazardous conditions along portions of Interstate 25. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 18, 2:35 AM MST, 5 hours 40 minutes earlier.
Area forecast discussion, Nov 18, 2:35 AM MST, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 235 AM MST Sun Nov 18 2018 .SHORT TERM...(Today through Tuesday) Issued at 230 AM MST Sun Nov 18 2018 A trough axis extended from the Upper Midwest across NE and northern CO/UT. A surface ridge was aligned east-west from the central Great Plains through WY. Radiational cooling and moist boundary layer contributed to areas of low stratus and fog over the high plains and valleys of southeast WY and the NE Panhandle. Lowest visibilities ranged from 1/4 to 3/4 mile. Temperatures ranged from -4 at Wheatland to 18 at Bordeaux, with wind chill values between 5 and -15 degrees. The fog and low clouds should dissipate after 8 AM this morning, with partly to mostly sunny skies through the afternoon. It will be breezy today along and west of I-25 and north of I-80. Gusts of 25 to 35 mph will produce patchy blowing snow along portions of I-25 between Douglas and Cheyenne, as well as I-80 in and around Arlington/Elk Mountain. High temperatures will moderate into the 30s to near 40, with 20s for the high country. Tonight will not be as cold with lows in the teens and 20s. A dry northwest flow aloft will continue through Tuesday with temperatures warming to above normal. .LONG TERM...(Tuesday night through Saturday) Issued at 230 AM MST Sun Nov 18 2018 An upper ridge axis will move across the region Weds boding for mild and dry weather across the CWA. A shortwave will then pass by the region Thursday, mostly to the south, but enough to bring some snow showers to mainly the mtns. A short period of dry and mild conditions again Thursday night and Friday but could see some windy conditions across parts of southeast WY as the pressure gradient increases for a time through Friday morning. Next system should then affect the region Saturday as a shortwave digs over the Rocky mtns and a push of colder air sinks down the plains. Will have to watch as models depicting decent QPF over the area by late in the day Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 210 AM MST Sun Nov 18 2018 Some patchy LIFR cigs and fog will affect most terminals early this morning but conditions are expected to improve to VFR areawide by late this morning. VFR will then continue through the rest of the TAF period. && .FIRE WEATHER... Issued at 210 AM MST Sun Nov 18 2018 High pressure will build into the districts for the next several days. After a very cold morning, temperatures will begin to moderate today. It will be drier with minimum humidities gradually decreasing each day, however remaining above critical values. Winds will increase later in the week ahead of a low pressure system that will bring unsettled weather next weekend. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RE AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Nov 18, 4:14 AM MST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cheyenne WY 414 AM MST Sun Nov 18 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-191115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 414 AM MST Sun Nov 18 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Areas of fog, dense at times, will continue early this morning for the valleys and plains. Visibilities will be reduced to a half mile or less. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong west winds with gusts to 50 mph will be possible Thursday night and Friday west of Interstate 25 in southeast Wyoming. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Nov 18, 3:49 AM MST, 4 hours 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 349 AM MST Sun Nov 18 2018 WYZ109-110-181400- Central Carbon County-North Snowy Range Foothills- Including the cities of Rawlins, Arlington, and Elk Mountain 349 AM MST Sun Nov 18 2018 Areas of fog will form early this morning across western Carbon County. This includes Interstate 80 from Walcott Junction and Sinclair to west of Rawlins. The fog will be dense at times with visibilities below a half mile. Motorists should be alert for the fog as well as areas of black ice on roadways. Reduce speeds, use low beam headlights, and allow extra travel time.
Special weather statement, Nov 18, 5:03 AM MST, 3 hours 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 503 AM MST Sun Nov 18 2018 WYZ106-181400- Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 503 AM MST Sun Nov 18 2018 Sustained west winds of 35 to 40 mph with gusts to around 50 mph will occur early this morning along Interstate 25 between Chugwater and Wheatland including Bordeaux. If you are driving high profile vehicles, including light trailers and campers, please use caution when traveling north or southbound on Interstate 25. Strong winds may result in a loss of vehicle control.
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.